Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 3, 2012, 3:37 PM CST for Jack County, Young County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2012, 3:37 PM CST (21:37 UTC)
- Expired
- Feb 3, 2012, 4:30 PM CST
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS54 KFWD 032137
SVRFWD
TXC237-503-032230-
/O.NEW.KFWD.SV.W.0005.120203T2137Z-120203T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS...
EAST CENTRAL YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 430 PM CST
* AT 337 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF GRAHAM...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRYSON AROUND 345 PM...
JACKSBORO AROUND 410 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3321 9857 3347 9807 3347 9798 3343 9798
3343 9792 3319 9792 3306 9793 3306 9858
TIME...MOT...LOC 2137Z 242DEG 28KT 3317 9848
$$3 follow-up statements
545
WWUS54 KFWD 032152
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CST FRI FEB 3 2012
TXC503-032202-
/O.CAN.KFWD.SV.W.0005.000000T0000Z-120203T2230Z/
YOUNG TX-
352 PM CST FRI FEB 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YOUNG COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF YOUNG COUNTY AND THE
WARNING FOR YOUNG COUNTY HAS BEEN CANCELLED.
LAT...LON 3343 9798 3343 9792 3342 9792 3319 9792
3306 9793 3310 9842 3311 9843 3329 9842
3347 9807 3347 9798
TIME...MOT...LOC 2152Z 248DEG 30KT 3322 9833
$$
TXC237-032230-
/O.CON.KFWD.SV.W.0005.000000T0000Z-120203T2230Z/
JACK TX-
352 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR JACK COUNTY...
AT 352 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRYSON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSBORO AROUND 410 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3343 9798 3343 9792 3342 9792 3319 9792
3306 9793 3310 9842 3311 9843 3329 9842
3347 9807 3347 9798
TIME...MOT...LOC 2152Z 248DEG 30KT 3322 9833
$$
92410
WWUS54 KFWD 032217
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CST FRI FEB 3 2012
TXC237-032230-
/O.CON.KFWD.SV.W.0005.000000T0000Z-120203T2230Z/
JACK TX-
417 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR NORTHERN JACK COUNTY...
AT 415 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
NORTH OF JACKSBORO...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 59 BETWEEN MARYETTA AND NEWPORT AT 420 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3344 9799 3343 9798 3343 9792 3319 9792
3316 9808 3313 9830 3318 9834 3338 9820
3347 9807 3347 9798
TIME...MOT...LOC 2215Z 247DEG 20KT 3338 9810
$$
92347
WWUS54 KFWD 032233
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CST FRI FEB 3 2012
TXC237-032243-
/O.EXP.KFWD.SV.W.0005.000000T0000Z-120203T2230Z/
JACK TX-
433 PM CST FRI FEB 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACK COUNTY EXPIRES
AT 430 PM CST...
AT 433 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3344 9799 3343 9798 3343 9792 3319 9792
3316 9808 3313 9830 3318 9834 3338 9820
3347 9807 3347 9798
TIME...MOT...LOC 2217Z 247DEG 20KT 3338 9809
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:11 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 3, 3:11 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CST FRI FEB 3 2012 .DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS THIS EVENING AHEAD OF A DRY LINE AND COLD FRONT. THE STRONGEST STORMS EARLY THIS EVENING SHOULD REMAIN ACROSS THE WESTERN COUNTIES NEAR THE DRY LINE. A FEW SUPERCELLS ARE POSSIBLE WITH ISOLATED TORNADOES. THE COLD FRONT WILL CATCH UP TO THE DRY LINE DURING THE EVENING AND STORMS WILL BECOME MORE LINEAR WITH AN INCREASED THREAT OF DOWNBURSTS. THE LINE OF STORMS WILL MOVE STEADILY ACROSS NORTH TEXAS THROUGH THE NIGHT AND THUNDERSTORM CHANCES WILL END QUICKLY FROM NORTHWEST TO SOUTHEAST. A FEW STORMS MY LINGER IN THE EAST SATURDAY MORNING. NORTHERLY WINDS WILL SPREAD ACROSS THE AREA TONIGHT AND SHOULD REMAIN HIGH ENOUGH TO KEEP TEMPERATURES FROM DROPPING TOO FAR. MOSTLY CLOUDY SKIES SHOULD PERSIST OVER THE WEEKEND AS MID AND UPPER LEVEL MOISTURE CONTINUES TO STREAM NORTHEASTWARD OVER THE REGION. SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA SUNDAY INTO MONDAY ALLOWING WINDS TO DROP AND LOW TEMPERATURE TO COOL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF NORTH CENTRAL TEXAS. HAVE ADDED A SLIGHT CHANCE OF SHOWERS ACROSS THE SOUTHERN ZONES FOR SUNDAY ASSOCIATED WITH A PASSING SHORT WAVE. EASTERLY SURFACE FLOW AND PARTLY TO MOSTLY CLOUDY SKIES WILL DOMINATE MUCH OF THE EXTENDED PERIOD. A LARGE UPPER LEVEL SYSTEM WILL DROP SOUTH ALONG THE WEST COAST INTO MEXICO DAYS 6 AND 7. DIFFERENCES BETWEEN THE GFS AND ECMWF ARE PRETTY SIGNIFICANT AT THIS POINT SO HAVE ONLY INTRODUCED SLIGHT CHANCE OF SHOWERS ACROSS THE AREA AT THIS TIME. HOWIESON/79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 57 36 51 34 / 60 10 10 10 10 WACO, TX 50 61 38 52 33 / 70 20 10 20 10 PARIS, TX 49 59 34 52 32 / 80 30 10 10 10 DENTON, TX 46 58 35 48 30 / 60 10 10 10 10 MCKINNEY, TX 47 58 37 50 31 / 70 10 10 10 10 DALLAS, TX 48 57 36 50 36 / 70 10 10 10 10 TERRELL, TX 49 60 36 51 33 / 80 20 10 10 10 CORSICANA, TX 51 62 38 52 35 / 80 20 10 20 10 TEMPLE, TX 50 59 38 49 32 / 60 20 10 20 10 MINERAL WELLS, TX 42 58 32 51 30 / 50 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/79
Hazardous weather outlook, Feb 3, 3:11 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CST FRI FEB 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR AREAS NORTHWEST OF A LINE FROM DENISON TO WEATHERFORD TO BRECKENRIDGE. ISOLATED TORNADOES WILL BE POSSIBLE AS A DRY LINE MOVES EAST ACROSS THE REGION. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS NORTH TEXAS. DAMAGING DOWNBURST WINDS...HAIL TO THE SIZE OF HALF DOLLARS IS POSSIBLE WITH SOME OF THESE STORMS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ALONG AND EAST OF A BONHAM...TO HILLSBORO TO LAMPASAS LINE. A FEW STRONG STORMS ARE POSSIBLE...THAT COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Feb 3, 1:02 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 102 PM CST FRI FEB 3 2012 TXZ100-031930- YOUNG TX- 102 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YOUNG COUNTY AT 102 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MINERAL WELLS...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3340 9880 3340 9848 3322 9869 3334 9885 TIME...MOT...LOC 1902Z 180DEG 0KT 3296 9823
Special weather statement, Feb 3, 3:17 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CST FRI FEB 3 2012
TXZ101-032145-
JACK TX-
317 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN JACK COUNTY
AT 317 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF JACKSBORO...MOVING
NORTHEAST AT 30 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3347 9834 3347 9798 3343 9798 3343 9792
3332 9792 3323 9839 3328 9843 3347 9843
3348 9842 3348 9837
TIME...MOT...LOC 2117Z 241DEG 25KT 3336 9834The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:07 PM CST | Special Weather Statement | FWD | Anderson | 23 min |
| Feb 2, 8:15 PM CST | Special Weather Statement | FWD | Anderson | 60 min |
| Feb 3, 1:02 PM CST | Special Weather Statement | FWD | Young | 28 min |
| Feb 3, 1:08 PM CST | Severe Thunderstorm Warning | FWD | Young | 37 min |
| Feb 3, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Montague | 81 min |
| Feb 3, 3:17 PM CST | Special Weather Statement | FWD | Jack | 28 min |
| Feb 3, 4:11 PM CST | Special Weather Statement | FWD | Montague | 34 min |
| Feb 3, 4:22 PM CST | Special Weather Statement | FWD | Robertson | 38 min |
| Feb 3, 4:29 PM CST | Special Weather Statement | FWD | Cooke, Jack, Montague | 31 min |
| Feb 3, 4:31 PM CST | Special Weather Statement | FWD | Erath | 29 min |
| Feb 3, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague | 63 min |
| Feb 3, 4:47 PM CST | Severe Thunderstorm Warning | FWD | Wise | 49 min |
| Feb 3, 5:18 PM CST | Special Weather Statement | FWD | Erath | 27 min |
| Feb 3, 5:51 PM CST | Special Weather Statement | FWD | Wise | 24 min |
| Feb 3, 5:57 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| Feb 3, 5:59 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.